Treatment break from Kadcyla infusions

  • 4 replies
  • 261 subscribers
  • 206 views

I’ve had 5 of 14 Kadcyla infusions, following chemo, surgery and radiotherapy, and taking letrazole. I just feel battered now, and am considering taking a breather from the Kadcyla, and having the next infusion in 6 weeks instead of the normal 3 weeks. 
I have tried to get a call on with an oncologist, but that will be in 3 weeks time, when I would due the next infusion.

In the interim, it would be good to know if anyone else had a break from treatment, and how they got on. It worries me that I’m putting myself at risk, by extending the next dose by 6 weeks, but the side effects from neuropathy aren’t great either .

  • Sorry you are struggling with effects of Kadcyla.  I didn’t suffer too many side affects myself and only took a break because of family visits from the US.  I believe it was only delayed for a week and not the three you are suggesting though.  Could you speak to your breast care nurse?  I found mine very helpful and they could speak to the oncologist on your behalf.  Hope you get some answers and relief. Xx

  • Thank you mimosa , I have tried, have left messages, but they just don’t get back to me, still waiting for a response from a message I left at Easter. I’ve asked to reinstate the appt but the secretary said she won’t unless I speak to breast care nurse. Hey ho 

  • Hi Las60

    I was meant to have 14 rounds of kadcyla but the oncologist stopped them after 11 rounds because it was affecting my liver I also had a few breaks between infusions to allow my liver to recover. I asked my oncologist if this would affect my outcome but was told studies showed my 11 rounds would be just as effective as 14 rounds, hope this helps and good luck with the rest of your treatment. 

    Carolyn x

  • Thank you Carolyn, that is helpful, and reassuring, I just wanted a mini break, just didn’t expect that I would be this difficult to get another appt, or to be sent round so many houses, just to speak to someone. Sure it will be ok in the end, and it was my own fault for cancelling the appt !